Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Jul 29, 2021, 5:52 PM CDT for West Baton Rouge Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2021, 5:52 PM CDT (22:52 UTC)
- Expired
- Jul 29, 2021, 6:15 PM CDT
- In force
- 23 min
- Issued by
- NWS New Orleans, LA
County West Baton Rouge Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1942 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
125
WWUS84 KLIX 292252
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
552 PM CDT Thu Jul 29 2021
LAZ034-046-047-292315-
Iberville-Pointe Coupee-West Baton Rouge-
552 PM CDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WEST BATON ROUGE...
SOUTHERN POINTE COUPEE AND NORTHWESTERN IBERVILLE PARISHES...
At 551 PM CDT, a strong thunderstorm was located over Grosse Tete, or
12 miles west of Port Allen, moving west at 15 mph.
Winds in excess of 25 mph are possible with this storm.
Locations impacted include...
New Roads, Livonia, Maringouin, Fordoche, Rosedale, Grosse Tete,
Ramah, Erwinville and Lottie.
This includes Interstate 10 in Louisiana between mile markers 129 and
147.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3073 9149 3037 9126 3026 9158 3040 9163
3041 9163 3043 9164 3067 9173
TIME...MOT...LOC 2251Z 080DEG 26KT 3043 9142
$$
GPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jul 29, 3:47 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 29, 3:47 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
347 PM CDT Thu Jul 29 2021
.SHORT TERM...
Tonight through Saturday...
Summertime pattern continues over the next few days. An isolated
shower will be possible this evening. And isolated to scattered
showers will be possible Friday and Saturday during the daytime
afternoon and evening hours. These showers could have gusty winds
and frequent lightning along with locally heavy rainfall.
The main concern over the next few days will be the heat risk.
Heat Index temperatures are forecast to exceed 112 degrees in most
locations both tomorrow and Saturday and an excessive heat warning
and excessive heat watch has been issued for Friday and Saturday
respectively. Areas inside the heat advisory over the next few
days (mainly areas including and NW of Baton Rouge) are forecast
to see temperatures between 108 and 112 degrees. The time frame
with the biggest risk of heat illness will be between 9AM and 7PM
CDT Friday and Saturday. It will be critical to stay hydrated if
you are spending any time outdoors at all!
It is also worth noting that over the next few days for portions
of the area, particularly for New Orleans, overnight low
temperatures are not expected to reach below 80 degrees. Studies
have shown that if overnight low temperatures cannot get below 80
degrees, then it is significantly harder for your body to cool
itself. As a result, over the next few days, heat stress/heat
illness will be particularly concerning due to the
cumulative/additive effects of these conditions. The isolated
showers can provide some relief, but they will be sparse and
isolated. Please be safe over the next few days, especially when
spending time outdoors. MSW
.LONG TERM...
Sunday through Wednesday...
Sunday, the summertime pattern is expected to continue Sunday.
Rainfall coverage increases some, and scattered showers will be
likely Sunday afternoon with peak daytime heating. These showers
have the potential for gusty winds, frequent lightning, and
locally heavy rainfall. Heat will again be a main concern on
Sunday with many locations expected to see heat index values
between 108 and 112 degrees. A heat advisory will likely need to
be issued for Sunday, but this will be looked at in greater detail
in subsequent forecasts. Stay safe and hydrated when spending
time outdoors!
Monday through Wednesday, an upper level trough is expected to
move through the area and cause a boundary to linger over the
area as it moves slowly southward. PW values are expected to be
just over 2", which is above the 75th percentile for the sounding
climatology. Southwesterly surface winds will help to fuel some
moisture and warm air into the environment as well. Locally heavy
rainfall will be a concern for Monday through Wednesday. Models
are still in disagreement over the timing and amounts of the
rainfall, but it is something we will be monitoring as we move
toward the weekend. In addition to heavy rainfall, gusty winds and
frequent lightning will be possible as well. MSW
&&
.AVIATION...
VFR conditions prevail at all area airports and will persist
through the forecast period. Vicinity showers could cause
temporarily lower ceilings and visibilities at some area airports.
Some winds shifts greater than 30 degrees will be possible
overnight tonight through tomorrow, especially at KNEW. MSW
&&
.MARINE...
Winds will be southerly today through tomorrow morning and
moderate (<15 knots). Friday through Thursday, winds will be
westerly to southwesterly and moderate (<15 knots). Wave heights
will correspond to the wind speeds. MSW
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 75 98 76 98 / 10 40 10 40
BTR 75 98 77 97 / 10 40 10 40
ASD 77 99 78 98 / 10 40 10 40
MSY 80 100 82 99 / 10 40 10 50
GPT 77 98 79 97 / 10 40 10 40
PQL 77 99 78 98 / 10 40 10 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Excessive Heat Warning from 9 AM to 7 PM CDT Friday for LAZ037-
039-049-050-056>061-063>065-070>072-075>078.
Heat Advisory until 7 PM CDT this evening for LAZ034>037-039-
046>050-056>061-063>065-070>072-075>078.
Excessive Heat Watch from Saturday morning through Saturday
evening for LAZ037-039-049-050-056>061-063>065-070>072-
075>078.
Heat Advisory from 9 AM to 7 PM CDT Friday for LAZ034>036-
046>048.
Heat Advisory from 9 AM to 7 PM CDT Saturday for LAZ034>036-
046>048.
GM...None.
MS...Excessive Heat Warning from 9 AM to 7 PM CDT Friday for MSZ070-
071-077-080>082.
Heat Advisory until 7 PM CDT this evening for MSZ068>071-077-
080>082.
Excessive Heat Watch from Saturday morning through Saturday
evening for MSZ070-071-077-080>082.
Heat Advisory from 9 AM to 7 PM CDT Friday for MSZ068-069.
Heat Advisory from 9 AM to 7 PM CDT Saturday for MSZ068-069.
GM...None.
&&In the hours before
Special weather statement, Jul 29, 12:51 PM CDT, 5 hours 1 minute before
Special Weather Statement
National Weather Service New Orleans LA
1251 PM CDT Thu Jul 29 2021
LAZ059-061-067-068-291830-
Lower Jefferson-Lower Lafourche-Upper Lafourche-Upper Jefferson-
1251 PM CDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LAFOURCHE AND
CENTRAL JEFFERSON PARISHES...
At 1251 PM CDT, a strong thunderstorm was located near Barataria, or
14 miles south of Marrero, moving southwest at 10 mph.
Wind gusts of 20 to 25 mph along with heavy rainfall and
frequent lightning are possible with this storm.
Locations impacted include...
Cut Off, Jean Lafitte, Lafitte and Barataria.
Torrential rainfall is occurring with this storm, and may cause
localized street flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2952 9035 2969 9023 2970 9023 2977 9019
2970 9004 2942 9015
TIME...MOT...LOC 1751Z 028DEG 10KT 2968 9017
95/DMSpecial weather statement, Jul 29, 3:51 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service New Orleans LA
351 PM CDT Thu Jul 29 2021
LAZ075-076-MSZ080-292130-
Southeast St. Tammany-Northwest St. Tammany-Hancock-
351 PM CDT Thu Jul 29 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
TAMMANY PARISH IN SOUTHEASTERN LOUISIANA AND SOUTHWESTERN HANCOCK
COUNTIES...
At 350 PM CDT, radar indicated strong thunderstorms located along a
line extending from near Slidell to near Pearlington to 6 miles
southeast of Stennis Space Center to near Shoreline Park.
Movement was southwest at 10 mph.
Wind gusts of 20 to 25 mph, along with heavy rainfall and frequent
lightning are possible with these storms.
Locations impacted include...
Slidell, Pearlington and Shoreline Park.
Torrential rainfall is occurring with these storms, and may cause
localized street flooding. Do not drive your vehicle through flooded
roadways. Additionally, heavy rain will lead to reduced visibility
along area roadways including portions of Interstates 10, 12 and 59.
Frequent cloud to ground lightning is also occurring with these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.
LAT...LON 3022 8947 3019 8976 3021 8978 3022 8985
3025 8987 3026 8989 3035 8977 3034 8959
3035 8946 3032 8942
TIME...MOT...LOC 2050Z 059DEG 7KT 3031 8977 3031 8967 3031 8954 3033
8949
95/DMSpecial weather statement, Jul 29, 4:27 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service New Orleans LA
427 PM CDT Thu Jul 29 2021
LAZ075-292215-
Northwest St. Tammany-
427 PM CDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. TAMMANY PARISH...
At 426 PM CDT, a strong thunderstorm was located near Lacombe, or 8
miles northwest of Slidell, moving west at 10 mph.
Wind gusts of 20 to 25 mph, heavy rainfall, and frequent lightning
are possible with this storm.
Locations impacted include...
Slidell, Covington, Abita Springs, Lacombe and Slidell Airport.
Torrential rainfall is occurring with this storm, and may cause
localized street flooding. Do not drive your vehicle through flooded
roadways. Additionally, heavy rain can lead to reduced visibility
along area roadways including Interstate 12 between mile markers 62
and 77.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3047 8979 3035 8980 3030 9000 3032 9003
3035 9006 3037 9010 3050 9011
TIME...MOT...LOC 2126Z 086DEG 9KT 3038 8987
95/DMSpecial weather statement, Jul 29, 4:31 PM CDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service New Orleans LA 431 PM CDT Thu Jul 29 2021 LAZ075-MSZ077-080-292200- Northwest St. Tammany-Hancock-Pearl River- 431 PM CDT Thu Jul 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ST. TAMMANY PARISH...NORTHWESTERN HANCOCK COUNTY AND SOUTHWESTERN PEARL RIVER COUNTY... At 429 PM CDT, a strong thunderstorm was located near Stennis Space Center, or near Picayune, moving west at 10 mph. Wind gusts of 20 to 25 mph, along with heavy rainfall and frequent lightning are possible with this storm. Locations impacted include... Picayune, Pearl River and Stennis Space Center. Torrential rainfall is occurring with this storm, and may cause localized street flooding. Do not drive your vehicle through flooded roadways. Additionally, heavy rain will lead to reduced visibility along area roadways including Interstate 59 between mile markers 4 and 11 in Louisiana and between mile markers 1 and 7 in Mississippi. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3054 8953 3034 8957 3035 8980 3056 8978 TIME...MOT...LOC 2129Z 100DEG 10KT 3045 8964 95/DM
Special weather statement, Jul 29, 4:37 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service New Orleans LA
437 PM CDT Thu Jul 29 2021
MSZ082-292215-
Jackson-
437 PM CDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JACKSON COUNTY...
At 436 PM CDT, a strong thunderstorm was located over Helena, or near
Escatawpa, moving west at 10 mph.
Wind gusts of 25 to 30 mph, heavy rain and frequent lightning are
possible with this storm.
Locations impacted include...
Ocean Springs, Moss Point, Escatawpa, Gautier, Helena, Big Point,
Vancleave and Hickory Hills.
Torrential rainfall is occurring with this storm, and may cause
localized street flooding. Do not drive your vehicle through flooded
roadways. Additionally, heavy rain will lead to reduced visibility
along area roadways including Interstates 10 between mile markers 57
and 76.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3040 8840 3040 8873 3064 8872 3058 8841
3046 8840
TIME...MOT...LOC 2136Z 091DEG 9KT 3050 8848
95/DMSpecial weather statement, Jul 29, 5:52 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
552 PM CDT Thu Jul 29 2021
LAZ034-046-047-292315-
Iberville-Pointe Coupee-West Baton Rouge-
552 PM CDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WEST BATON ROUGE...
SOUTHERN POINTE COUPEE AND NORTHWESTERN IBERVILLE PARISHES...
At 551 PM CDT, a strong thunderstorm was located over Grosse Tete, or
12 miles west of Port Allen, moving west at 15 mph.
Winds in excess of 25 mph are possible with this storm.
Locations impacted include...
New Roads, Livonia, Maringouin, Fordoche, Rosedale, Grosse Tete,
Ramah, Erwinville and Lottie.
This includes Interstate 10 in Louisiana between mile markers 129 and
147.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3073 9149 3037 9126 3026 9158 3040 9163
3041 9163 3043 9164 3067 9173
TIME...MOT...LOC 2251Z 080DEG 26KT 3043 9142
GPThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 12:51 PM CDT | Special Weather Statement | LIX | Jefferson | 39 min |
| Jul 29, 1:40 PM CDT | Excessive Heat Watch | LIX | Assumption, Orleans, Saint Bernard, Saint Helena, Saint James, Saint John the Baptist and 3 more | 26 hr |
| Jul 29, 1:40 PM CDT | Excessive Heat Warning | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Orleans, Pointe Coupee and 9 more | 29 hr |
| Jul 29, 1:40 PM CDT | Heat Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 3 more | 50 hr |
| Jul 29, 4:27 PM CDT | Special Weather Statement | LIX | Saint Tammany | 48 min |
| Jul 29, 3:51 PM CDT | Special Weather Statement | LIX | Hancock | 39 min |
| Jul 29, 4:31 PM CDT | Special Weather Statement | LIX | Hancock | 29 min |
| Jul 29, 4:37 PM CDT | Special Weather Statement | LIX | Jackson | 38 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.